Can Tetracycline and or Tazoric/Differin facial cream (for acne) cause hair loss? I am a 21 year old male and I have been losing hair quite rapidly, got tested for thyroid disease and low iron and my tests came out fine. I was wondering if these medications are used long term (2-3 years or longer) can they cause hair loss? There are people in my family with MPB but they all started baldling later in life (40s or later). Thank you so much for your time doctor! Hope to hear from you soon.
While hair loss is not listed as a side effect on the documentation for tetracycline, Tazorac (tazarotene), or Differin (adapalene), there are some unconfirmed reports about hair loss and Differin that I found on a message board. Take this for what you will. Once again, these are unconfirmed reports.
The most common cause of hair loss in males is genetic hair loss. If you are concerned about genetic hair loss, you need to see a doctor who can examine your hair under a microscope (miniaturization study) and assess the pattern at which you are losing your hair. There are medical and/or surgical options.